Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Flagstaff, AZ

June 26, 2015Gila County, Navajo County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 26, 2015, 2:51 PM MST for Gila County, Navajo County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 2:51 PM MST (21:51 UTC)
Expired
Jun 26, 2015, 3:15 PM MST
In force
24 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon

Counties Gila County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 86 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 9.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2570 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WUUS55 KFGZ 262151
SVRFGZ
AZC007-017-262215-
/O.NEW.KFGZ.SV.W.0009.150626T2151Z-150626T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
251 PM MST FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
  SOUTHERN NAVAJO COUNTY IN NORTHEASTERN ARIZONA...

* UNTIL 315 PM MST

* AT 251 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF YOUNG...OR
  25 MILES SOUTH OF FOREST LAKES...AND MOVING SOUTH AT 15 MPH.

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTH CENTRAL GILA AND SOUTHERN NAVAJO COUNTIES.

THIS INCLUDES STATE ROUTE 288 BETWEEN MILE MARKERS 277 AND 279...AND
NEAR MILE MARKER 281.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE WIND GUSTS GREATER THAN 57 MPH AND OR
HAIL ONE INCH DIAMETER OR GREATER. FOR YOUR PROTECTION...SEEK SAFE
SHELTER IS A STURDY BUILDING OR AUTO.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3378 11099 3404 11090 3402 11069 3380 11067
      3375 11070
TIME...MOT...LOC 2151Z 005DEG 11KT 3396 11081 

$$

RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:59 AM MST, 4 hours 52 minutes earlier.

Area forecast discussion, Jun 26, 9:59 AM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
959 AM MST FRI JUN 26 2015

.SYNOPSIS...WARMER THAN NORMAL DAYTIME TEMPERATURES WILL PERSIST
ACROSS THE NORTHLAND TODAY. CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL GREATEST ACROSS EASTERN ARIZONA THROUGH SATURDAY...WITH
INCREASING CHANCES SLOWLY SPREADING NORTHWEST OVER ALL OF NORTHERN
ARIZONA BY EARLY NEXT WEEK.

&&

.DISCUSSION...TODAY LOOKS SIMILAR TO YESTERDAY. THIS MORNINGS
UPPER AIR SOUNDING FROM THE FLAGSTAFF AREA SHOWS A CAP AROUND 500
MB THAT SHOULD INHIBIT VERTICAL CLOUD DEVELOPMENT IN THE AREA. HI-
RES MODELS DO SHOW A FEW SHOWERS AND THUNDERSTORMS FORMING IN THE
WHITE MOUNTAINS REGION BEFORE QUICKLY MOVING SOUTH. TEMPERATURES
ARE A FEW DEGREES WARMER THIS MORNING THAN YESTERDAY AT THIS TIME.
WE ARE STILL EXPECTING ABOVE NORMAL TEMPERATURES TODAY, WITH
TEMPERATURES NEAR 110 DEGREES IN THE LOWER DESERTS OF YAVAPAI
COUNTY AND ALONG THE FLOOR OF THE GRAND CANYON.

&&

.PREV DISCUSSION /351 AM MST/... WARMER THAN NORMAL DAYTIME TEMPS
WILL PERSIST TODAY AS STRONG HIGH PRESSURE REMAINS IN PLACE. WHILE
FLOW ALOFT IS NOT ESPECIALLY FAVORABLE FOR STORM DEVELOPMENT TODAY
AND TOMORROW...ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WILL STILL LIKELY DEVELOP...MAINLY ACROSS THE
MOUNTAINS OF EASTERN ARIZONA.

THE MONSOONAL FLOW SHIFTS TO A MORE FAVORABLE ORIENTATION BY EARLY
NEXT WEEK...AND AN INCREASE IN STORM COVERAGE IS EXPECTED ACROSS
MUCH OF NORTHERN ARIZONA.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS WILL PERSIST AT ALL
TAF SITES THROUGH 18Z SATURDAY. OTHERWISE...A FEW SHOWERS AND
THUNDERSTORMS WILL AFFECT AREAS FROM THE WHITE MOUNTAINS WESTWARD
TOWARD PAYSON AND GILA COUNTY. THE MAIN STORM THREAT WILL BE ERRATIC
OUTFLOW WINDS IN EXCESS OF 45 KTS.

AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED THIS
AFTERNOON MAINLY FROM THE WHITE MOUNTAINS REGION WESTWARD TOWARD
GILA COUNTY WITH OTHERWISE VERY WARM TEMPERATURES AND AFTERNOON
HUMIDITY RANGING FROM 10-20 PERCENT. SATURDAY WILL BEGIN A GRADUAL
INCREASE IN THUNDERSTORM ACTIVITY. ERRATIC OUTFLOW WINDS REMAIN
POSSIBLE NEAR ANY STORMS.

SUNDAY THROUGH TUESDAY...THUNDERSTORM CHANCES WILL INITIALLY FAVOR
EASTERN ARIZONA BUT WILL GRADUALLY SPREAD WEST ACROSS THE ENTIRE
AREA EARLY NEXT WEEK. THE INCREASED MOISTURE WILL LEAD TO SLIGHTLY
ELEVATED HUMIDITY LEVELS AND LOWER TEMPERATURES.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...RR/KD
AVIATION...AT
FIRE WEATHER...MCS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:20 PM MSTSpecial Weather StatementFGZGila25 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.